| Catalog Number |
72202009 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/19/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during an acl procedure, a drill tip passing pin snapped in half while drilling a passage to pass an acl graft.The procedure could be completed with the same device.The two halves were removed by the surgeon and an x ray was obtained showing fragments of metal in the bone.A non-significant delay was reported.No harm to date.
Additional Manufacturer Narrative
H10 h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the x-ray images were not provided for review, and it is unknown which device the fragments were from.The drill tip passing pin is an externally communicating device; neither manufactured nor intended for implantation.It is also not approved for long term internal tissue exposure.Micro-motion or movement cannot be predicted and there is potential risk for tissue inflammation and/or pain.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.